MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0415-B
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed that the pusher assembly was fractured.This is likely the reported pusher assembly kink.Fracture typically occurs due to manipulation against resistance or mishandling during use.Based on the complaint, the pusher assembly became bent during an attempt to insert the device into a microcatheter.If the pusher assembly becomes kinked, and the kink is further manipulated, damage such as a fracture may occur.Further evaluation revealed that the embolization coil was detached from its pusher assembly inside the introducer sheath.This damage was incidental to the reported complaint and likely occurred due to the fracture in the pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using ruby coils and a non-penumbra microcatheter.During the procedure, while attempting to insert the introducer sheath of a ruby coil into the hub of the microcatheter, the pusher assembly became bent.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12139773
Report Number3005168196-2021-01502
Device Sequence Number17176427
Product Code HCG
UDI-Device Identifier00814548018348
UDI-Public00814548018348
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0415-B
Device Catalogue NumberRBY4C0415
Device Lot NumberF105210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005